MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Cardiac Enzyme Elevation (1838); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet left atrial appendage occluder was chosen for a left atrial appendage occlusion (laao) procedure using a 12f amplatzer amulet delivery sheath.During procedure, the patient's activated clotting time (act) levels were 316 and 10000 units of heparin was administered.The amulet was successfully implanted.The day after the procedure, during the control echocardiogram (echo) after laao closure, it was noticed that the disc looked as if it was being pulled all the time and the shape of the disc was unnormal.The patient had chest pain, elevated troponin and a pericardial effusion and tamponade were noted.A the pericardiocentesis was performed and 200 ml of blood was aspirated.The physician mentioned abbott device caused tamponade.The patient was reported stable.
 
Additional Manufacturer Narrative
Na.It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the amulet device was released and then the disc had oval shape.The patient had chest pain, elevated troponin, pericardial effusion and tamponade were noted after the procedure.Also reported that the physician mentioned 34 mm amulet caused tamponade.The device remains implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The images provided by the field confirmed the unusual disc shape during follow up.Information from field indicated that same delivery system was used with 28 mm and 34 mm device.Field also indicated that there were multiple partial recaptures as the patient had very difficult anatomy.Please note that per the instructions for use, ¿if the device is retracted while it is in the sheath, the device and the sheath must both be removed and replaced.Failure to replace both the device and the sheath may result in sheath and/or device malfunction.¿.Based on the information available, it is difficult to determine with certainty the exact cause of the reported event, including whether the amulet device contributed to the pericardial effusion and tamponade.The cause of deformation could not be conclusively determined.It is possible that the reported operational difficulties and re-use of the delivery sheath may have contributed to the observed patient effects, however this cannot be conclusively determined.The unexpected medical intervention was a case-specific circumstance as pericardiocentesis was performed for perforation.There were no complaints associated with any other devices from the lot.Based on the information received, there is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21910008
Report Number2135147-2025-02166
Device Sequence Number19889027
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)291231(10)10696929
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number10696929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Disability; Required Intervention;
Patient Age81 YR
Patient SexMale